| Catalog Number |
ZILBS-635-10-8 |
| Medical Device Problem Codes |
Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/05/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
Zilbs-635-10-8 was scheduled to be implanted in the common bile duct with the proximal end of the stent slightly protruding into the duodenum.Via endoscope.After est (endoscopic papillotomy), the physician advanced the delivery system over a pre-positioned wire guide (olympus/visiglide 25).The physician began deployment with the plan to place the proximal end of the stent slightly out into the duodenum, but halfway through the deployment, he was unable to pull the sheath.The physician removed the delivery system and placed another device of same rpn (b)(6).Patient outcome: no health hazard.Patient/event info - notes: i think that the physician started deployment from the bile duct side and was unable to deploy it after about 1 cm, so he had no choice but to remove the stent.Fortunately, the stent was deployed only about 1 cm, so it did not stick to the bile duct wall and could be removed without causing any serious injury.[additional information] 1 general questions for all complaints 1-1 (if any damages were confirmed prior to use)was the package damaged? no 1-3 was a sphincterotomy or balloon dilation performed prior to use of the stent device? est 1-4 was post-dilation performed after the placement of the stent? unknown 1-7 was the device flushed through both flushing ports before the procedure, as per ifu? yes 1-8 details of the wire guide used (name, diameter, hyrdophyllic)? olympus/visiglide 25 1-9 was resistance encountered when advancing the wire guide or delivery system to the target location? no 1-11 was the patient's anatomy tortuous? no 1-12 did the tip of the delivery system cross the target location? yes 1-13 did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? yes 1-14 was the stent being placed through the side wall of a previously placed stent? no 1-15 was the elevator in the down position during deployment? yes 9 deployment difficulty 9-1 was the device flushed through the flushing port before the procedure, as per ifu? yes 9-2 was the stent fully deployed in the patient? no 9-3 was the target site severely calcified? no 9-4 was patient anatomy tortuous? no 9-5 was pre dilatation conducted before stent deployment? no 9-6 was the delivery system kinked or twisted during deployment? no.
Event or Problem Description
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 14-may-2025 as the complaint no longer meets the description of a reportable incident."no adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿ no reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur." deployment force is too high; user cannot pull back the handle towards the hub to deploy the stent.No reporting malfunction precedence exists for this complaint event for this product family.Low risk of failure mode indicates no potential for serious injury if the malfunction were to recur.No adverse effect to the patient was reported as occurring.
Additional Manufacturer Narrative
Device evaluation 1 unit of lot c2076984 of zilbs-635-10-8 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 03 september 2024.Stent returned partially deployed.Damaged noted directly below handle.Outer sheath appears twisted no other defects noted device flushes as intended 0.035" wire guide passes through device as intended with slight resistance stent deploys with no issue, no damage noted on stent manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the japanese packaging insert c-es1207m06 supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.The packaging insert states the following; ¿usage method equipment required ¿ 0.89 mm (0.035 inch) wire guide¿ there is evidence to suggest that the customer did not follow the packaging insert in relation to the wire guide as per answer to q.1-8 of the additional questions a 0.025 inch wire guide was used.As per section 6.6.3 of (b)(4) rev007 this event will be documented in the pms log.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to biological matter/bile hardened around the stent causing it to become stuck which in turn may had led to the difficulty encountered by the user pulling the handle towards the hub and resulting in the stent not being able to fully deploy.The force involved with trying to get the stent to deploy could potentially have caused the damage below the handle and the outer sheath twisted appearance observed during the lab evaluation.Summary: complaint is confirmed based on visual and/or functional inspection.No patient outcome information was shared.Another device of same rpn was used to complete the procedure.Complaints of this nature will continue to be monitored for similar event.